MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-55-150-120-P6
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa) with heavy calcification and no tortuosity.A 6french (f) sheath was used and the vessel diameter size was 5.5mm.The vessel was prepared using a balloon and an intravascular lithotripsy (ivl) catheter.No atherectomy was used.A 5.5x150mm supera self-expanding stent system (sess) was deployed without issues.Another 5.5x150mm supera sess was advanced and was being deployed; however, when about 30mm left could not completely deploy the stent.There was no resistance with the thumbslide but it felt like the ratchet was not grabbing or pushing at all.The deployment lock was unlocked and the thumb slide advanced to the most distal position on the handle.The introducer sheath was not close at all to the proximal end of the stent during deployment.No portion of the stent was deployed inside the introducer.To complete the deployment of the stent, the shaft was pulled as the thumbslide was advancing which elongated the proximal portion of the stent a bit but was implanted, however, the stent was not measured.The delivery system was removed under fluoroscopy.A nitinol stent was implanted at the proximal part of the sfa due to the elongation.Upon removal, it was noted that the shaft looked twisted but the physician was not twisting the delivery system at all.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material twisted / bent was able to be confirmed.The reported difficult or delayed activation and the reported stretched stent was unable to be replicated in a testing environment due to the condition of the returned device (stent previously deployed in anatomy).Electronic lot history record (elhr) and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement inadvertent mishandling and/or interaction with the heavily calcified anatomy resulted in the noted device damages (sheath tear, twisted catheter shaft) such that during stent deployment the ratchet was unable to properly/fully engage the stent resulting in the reported deployment difficulties.Manipulation of the compromised device by pulling the shaft as the thumbslide was advanced resulted in the stent to slightly stretch during full stent deployment.As reported, a nitinol stent was implanted at the proximal part of the sfa due to the elongation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18817850
Report Number2024168-2024-02636
Device Sequence Number4342402
Product Code NIP
UDI-Device Identifier08717648226168
UDI-Public(01)08717648226168(17)250630(10)3071261
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberS-55-150-120-P6
Device Lot Number3071261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
014 GLIDEWIRE ADVANTAGE; 5.5X150MM SUPERA STENT; 6F SHEATH; SHOCKWAVE IVL CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale